MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH SYNCAGE EVOLUTION SPINDLE; MISC ORTHO SURGICAL INSTR

OBERDORF SYNTHES PRODUKTIONS GMBH SYNCAGE EVOLUTION SPINDLE; MISC ORTHO SURGICAL INSTR
Catalog Number 03.825.002
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a company representative.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported during inspection of devices at the storage facility the welding seam from head to shaft is broken off two (2) syncage spindle instruments.The head can now be moved and turned which leaves the devices nonfunctional.There was no patient involvement.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation flow: damage.Visual inspection: the syncage evolution spindle (p/n:03.825.002, lot #: h052900) was returned and received at us cq.Upon visual inspection, it was observed that the weld connecting the knob with the spindle was broken allowing the knob to rotate and disassemble from the spindle.There were scratches on the device but has no impact on the functionality of the device.Device failure/defect identified? yes.Dimensional inspection: the dimensional inspection was performed on the returned device.Document/specification review based on the date of manufacture the drawings are reflecting the current and manufactured revision were reviewed complaint confirmed? yes, the device received was broken.Hence confirming the allegation.Investigation conclusion the complaint condition is confirmed for the syncage evolution spindle (p/n:03.825.002, lot #: h052900).There is no indication that a design or manufacturing issue has caused the issue and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot manufacturing location: supplier - (b)(4), packaged and released by: monument, release to warehouse date: jul 13, 2016, part number: 03.825.002, spindle for evolution, lot number: h052900 (non-sterile), lot quantity: 58.Work order traveler met all inspection acceptance criteria.Inspection sheet, incoming final inspection ns069512 rev b met all inspection acceptance criteria.Certificate of compliance received from avalign dated jul 06, 2016 was reviewed and determined to be conforming.Packaging label log lppf, lmd/lpf rev aa was reviewed and determined to be conforming.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Device history review.Dec 27, 2019: dhr reviewed this lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SYNCAGE EVOLUTION SPINDLE
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key9595703
Report Number8030965-2020-00394
Device Sequence Number3174942
Product Code LXH
UDI-Device Identifier07611819542303
UDI-Public(01)07611819542303
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.825.002
Device Lot NumberH052900
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2020
Initial Date Received by Manufacturer 12/19/2019
Supplement Date Received by Manufacturer01/31/2020
Initial Report FDA Received Date01/16/2020
Supplement Report FDA Received Date02/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1